Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 24, 2021, 9:09 PM MDT for Sheridan County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 9:09 PM MDT (03:09 UTC)
- Expired
- Jun 24, 2021, 10:00 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 150 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545
WWUS83 KLBF 250309
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
909 PM MDT Thu Jun 24 2021
NEZ004-250400-
Sheridan NE-
909 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
1000 PM MDT...
At 909 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving east at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Intersection of
Beaver Creek Road and White Clay Creek Road, Intersection of Highway
87 and Larabee Road, Highway 27 crossing the Niobrara River, Mount
Maria, Walgren Lake State Recreation Area, Intersection of Highway 27
and Mills Road, Metcalf State Wildlife Management Area and Highway
250 crossing the Niobrara River.
This includes the following highways...
Highway 20 between mile markers 74 and 110.
Highway 250 between mile markers 38 and 48.
LAT...LON 4297 10279 4290 10211 4245 10211 4266 10278
4278 10277 4279 10279
TIME...MOT...LOC 0309Z 273DEG 28KT 4277 10273
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:04 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 24, 6:04 PM MDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 704 PM CDT Thu Jun 24 2021 .SHORT TERM...(This evening through Friday night) Issued at 352 PM CDT Thu Jun 24 2021 Another round of thunderstorms is possible late tonight and into tomorrow morning. A low pressure system will move east-northeast across Kansas today, dragging along with it a warm front which will settle along the Nebraska/Kansas state line in the evening. A stream of cloud cover attributed to mid and upper level moisture advection from the southwest will last through the rest of the day today. Although it has led to some light showers and isolated thunderstorms this morning and afternoon, persistent cloud cover will hinder thunderstorm development across the area later on tonight. The most promising area for thunderstorm development appears to be far southwest Nebraska, which has been spared from a lot of the cloud cover this morning and therefore has higher surface temperatures as of this afternoon. The greatest dew points will be off to the southeast in south central Nebraska, where dew points will be in the 70s, but southwest Nebraska they will still be in the 60s which should be enough surface moisture to feed storm development. Likewise, the greatest instability looks to be far to the southeast of the area in northeast Kansas, but there still may be 1500 J/kg MLCAPE to work with in far southwest Nebraska. With surface to 6 km shear of around 45 knots, large hail and strong winds cannot be ruled out. As for timing, isolated thunderstorms may develop in the early evening in southwest Nebraska in vicinity of the warm front. However, greater potential for rainfall may be later overnight as surface moisture wraps around the low, an 850 mb trough moves in from the west, and upper level disturbances move in from the Panhandle. These storms are not expected to be severe and will weaken as they move east, but may last into tomorrow morning bringing additional rainfall to the area. Tomorrow, showers and thunderstorms will last throughout the day across western and north central Nebraska as the 850 mb low continues east across the state. The persistent rainfall and cloud cover should keep high temperatures in the 70s, which is around 10 degrees below normal for this time of year. Some storms may be marginally severe in the afternoon along the trough in southwest and areas of north central Nebraska, with strong winds and hail being the main hazards. Thunderstorms are expected to persist through the night with the assistance of a low level jet, then tapering off towards Saturday morning. .LONG TERM...(Saturday through Thursday) Issued at 352 PM CDT Thu Jun 24 2021 Showers and thunderstorms may linger into the weekend as wrap around moisture from the low pressure system over Iowa moves over Nebraska. Cool temperatures in the 70s are in the forecast through Monday, then a warmup will begin on Tuesday lasting through the rest of the forecast period. The upper level trough that extends through the Midwest over the weekend will begin to get replaced by a strong upper level ridge centered over the northern mountain west early next week. As it moves east, high pressure will build at the surface and temperatures will increase to the mid to upper 80s by Thursday. The forecast period between Tuesday and Thursday appears largely dry as well. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 704 PM CDT Thu Jun 24 2021 An area of showers and thunderstorms across Wyoming this evening will move east and affect wrn Nebraska by midnight. This rain activity is associated with a developing upper level low which will move slowly east through ncntl Nebraska Friday. Showers and thunderstorms are likely across wrn and ncntl Nebraska Friday mainly affecting areas north of Interstate 80 Friday where MVFR ceilings are likely to develop. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meltzer LONG TERM...Meltzer AVIATION...CDC
Hazardous weather outlook, Jun 24, 10:56 AM MDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1156 AM CDT Thu Jun 24 2021 NEZ071-251700- Frontier- 1156 AM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms are expected mainly tonight. Some storms may become severe. The strongest storms have the ability to produce large hail, damaging winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Showers and thunderstorms are likely across much of the outlook area on Friday. A few storms could become strong across southwest into central Nebraska. A few thunderstorms are possible on Saturday, but severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte NEZ004>010-022>029-035>038-056>059-069-070-094-251700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes- Western Cherry- 1156 AM CDT Thu Jun 24 2021 /1056 AM MDT Thu Jun 24 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms are expected mainly tonight. There is a marginal chance that some storms may become severe across southwest and central Nebraska. The strongest storms have the ability to produce large hail, damaging winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Showers and thunderstorms are likely across much of the outlook area on Friday. A few storms could become strong across southwest into central Nebraska. A few thunderstorms are possible on Saturday, but severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 24, 6:34 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HEAVY RAIN ONEILL 42.46N 98.65W
06/24/2021 E1.50 INCH HOLT NE AWOS
CORRECTED RAINFALL TOTAL, STORM TOTAL OF 1.50 INCHES.
&&
JGOMEZLocal storm report, Jun 24, 7:06 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HEAVY RAIN ONEILL 42.46N 98.65W
06/24/2021 E1.33 INCH HOLT NE AWOS
CORRECTED RAINFALL TOTAL, STORM TOTAL OF 1.33 INCHES.
&&
JGOMEZSpecial weather statement, Jun 24, 9:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
909 PM MDT Thu Jun 24 2021
NEZ004-250400-
Sheridan NE-
909 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
1000 PM MDT...
At 909 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving east at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Intersection of
Beaver Creek Road and White Clay Creek Road, Intersection of Highway
87 and Larabee Road, Highway 27 crossing the Niobrara River, Mount
Maria, Walgren Lake State Recreation Area, Intersection of Highway 27
and Mills Road, Metcalf State Wildlife Management Area and Highway
250 crossing the Niobrara River.
This includes the following highways...
Highway 20 between mile markers 74 and 110.
Highway 250 between mile markers 38 and 48.
LAT...LON 4297 10279 4290 10211 4245 10211 4266 10278
4278 10277 4279 10279
TIME...MOT...LOC 0309Z 273DEG 28KT 4277 10273
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:01 PM MDT | Special Weather Statement | LBF | Sheridan | 59 min |
| Jun 25, 1:31 AM MDT | Areal Flood Advisory | LBF | Deuel, Garden | 5 hr |
| Jun 25, 1:09 PM MDT | Special Weather Statement | LBF | Hayes | 51 min |
| Jun 25, 2:00 PM MDT | Special Weather Statement | LBF | Custer | 60 min |
| Jun 25, 2:13 PM MDT | Special Weather Statement | LBF | Custer | 47 min |
| Jun 25, 2:15 PM MDT | Special Weather Statement | LBF | Frontier | 60 min |
| Jun 25, 2:20 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
| Jun 25, 2:28 PM MDT | Special Weather Statement | LBF | Dawson | 32 min |
| Jun 25, 2:53 PM MDT | Special Weather Statement | LBF | Custer | 67 min |
| Jun 25, 3:50 PM MDT | Special Weather Statement | LBF | Garden | 40 min |
| Jun 25, 3:53 PM MDT | Special Weather Statement | LBF | Custer | 52 min |
| Jun 25, 4:27 PM MDT | Special Weather Statement | LBF | Garden | 48 min |
| Jun 25, 4:34 PM MDT | Special Weather Statement | LBF | Wheeler | 41 min |
| Jun 25, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 49 min |
| Jun 25, 5:24 PM MDT | Special Weather Statement | LBF | Wheeler | 51 min |
| Jun 25, 5:39 PM MDT | Special Weather Statement | LBF | Keith | 66 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.